Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 20, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 13, 2009, 10:38 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2009, 10:38 AM MST (17:38 UTC)
- Expired
- Jun 13, 2009, 6:25 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 131738 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1038 AM MST SAT JUN 13 2009 AZZ012>014-040-140300- /O.NEW.KFGZ.WI.Y.0020.090613T1738Z-090614T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 1038 AM MST SAT JUN 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A WEATHER DISTURBANCE MOVING NORTHEAST ACROSS THE AREA WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS THE LITTLE COLORADO RIVER VALLEY THROUGH EARLY THIS EVENING. EXPECT SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 4O MPH THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
1 follow-up statement
000 WWUS75 KFGZ 140125 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 625 PM MST SAT JUN 13 2009 AZZ012>014-040-140230- /O.CAN.KFGZ.WI.Y.0020.000000T0000Z-090614T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 625 PM MST SAT JUN 13 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. STRONG WINDS THAT WERE BEING EXPERIENCED MUCH OF THIS AFTERNOON HAVE DECREASED BELOW ADVISORY LEVELS. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS. SOME PEAK WIND GUSTS REPORTED AS OF 6 PM MST SATURDAY AFTERNOON INCLUDE... SAINT JOHNS........... 53 MPH. WINSLOW............... 55 MPH. TWO GUNS.............. 49 MPH. PETRIFIED FOREST...... 55 MPH. SHOW LOW.............. 39 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 13, 9:55 AM MST, 43 minutes earlier.
Area forecast discussion, Jun 13, 9:55 AM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST SAT JUN 13 2009 .SYNOPSIS...LOOK FOR PERIODIC MID AND HIGH LEVEL CLOUDS THROUGH EARLY NEXT WEEK. BREEZY AFTERNOON WINDS AND BELOW NORMAL TEMPERATURES ALSO WILL CONTINUE. TEMPERATURES SHOULD START A WARMING TREND ON WEDNESDAY. && .DISCUSSION...WATER VAPOR INDICATING A SHORT WAVE TROUGH MOVING NORTHEAST ACROSS SOUTHERN NV AND NORTHWEST AZ AT THIS TIME...WITH REGIONAL RADAR INDICATING SCATTERED LIGHT SHOWERS ALONG AND AHEAD OF THIS WAVE MOVING NORTHEAST MAINLY WEST OF OUR FORECAST AREA. THE FAR EASTERN EDGE OF THESE SHOWERS JUST BARELY AFFECTING FAR WESTERN COCONINO COUNTY...THUS CURRENT POP AND WEATHER GRIDS SHOWING 15-20 PERCENT POPS AND SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST PORTION OF OUR FORECAST AREA FOR THE REST OF THIS MORNING AND AFTERNOON STILL LOOKS ON TARGET. A BREEZY AFTERNOON IS ALSO EXPECTED ACROSS THE NORTHLAND...WITH AFTERNOON GUSTS FROM 30 TO 40 MPH. AFTERNOON HIGHS STILL ABOUT 5-8 DEGREES BELOW NORMAL. NO CHANGES TO CURRENT GRIDS OR TEXT FOR THE MORNING UPDATE. && .PREV DISCUSSION (300 AM MST)... THE LARGE SCALE PATTERN FEATURING A BROAD TROF OF LOWE PRESSURE ACROSS THE WESTERN U.S. SHOULD REMAIN UNCHANGED INTO EARLY NEXT WEEK. SOUTHWEST FLOW ALOFT WILL BRING PERIODS OF MID AND HIGH LEVEL CLOUDS. BELOW NORMAL MAX TEMPERATURES ARE FORECAST THROUGH TUESDAY. FOE TODAY...A SHORTWAVE WILL MOVE ACROSS NORTHWESTERN AZ TODAY...BRINGING COOLER AIR ALOFT AND A BIT OF INSTABILITY. WE WILL SHOW A SLIGHT CHANCE OF AFTERNOON HIGH BASED THUNDERSTORMS WEST OF A LINE FROM PAGE THROUGH SELIGMAN. A BREEZY AFTERNOON IS EXPECTED ACROSS THE NORTHLAND...WITH AFTERNOON GUSTS FROM 30 TO 40 MPH. SUNDAY THROUGH TUESDAY...NOT MUCH TO SAY EXCEPT DRY SOUTHWEST FLOW ALOFT TO CONTINUE. WEDNESDAY THROUGH FRIDAY...THE FORECAST MODELS CONTINUE TO SHOW A LARGE HIGH PRESSURE CELL BUILDING OVER TEXAS ON WEDNESDAY AND SHIFTING WESTWARD ON THURSDAY AND FRIDAY. THIS SHOULD GRADUALLY BRING A WARM SOUTHERLY FLOW ALOFT INTO AZ BY LATE IN THE WEEK...WITH SOME DEEPER MOISTURE COMING IN AS EARLY AS FRIDAY. TEMPS WERE ADJUSTED UPWARD PER LATEST GUIDANCE AND A SLIGHT CHANCE OF TSTORMS ADDED FOR FRIDAY AFTERNOON. && .AVIATION...FOR THE 18Z PACKAGE...PARTLY CLOUDY SKIES AND VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. A WEAK DISTURBANCE WILL MOVE THROUGH NORTHERN ARIZONA PRODUCING CHANCES FOR WIDELY SCATTERED SHOWER ACTIVITY OVER THE KAIBAB PLATEAU REGION TODAY. WINDY CONDITIONS WILL DEVELOP BY THIS AFTERNOON AND LAST INTO THE EARLY EVENING WITH SOUTHWEST WINDS 15 TO 20 KT GUSTING 25 TO 35 KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM WILL REMAIN ACROSS THE WESTERN STATES BRINGING PARTLY CLOUDY SKIES...BREEZY AFTERNOON WINDS...AND BELOW NORMAL DAYTIME TEMPERATURES EACH DAY. MINIMUM RELATIVE HUMIDITIES MAY BRIEFLY FALL BELOW 15 PERCENT FOR ELEVATIONS BELOW 6000 THIS AFTERNOON. MONDAY THROUGH WEDNESDAY....LOW PRESSURE WILL PERSIST ALONG THE WEST COAST OF THE UNITED STATES. EXPECT SIMILAR WEATHER THROUGH THE FORECAST PERIOD WITH BELOW NORMAL DAYTIME TEMPERATURES...PARTLY CLOUDY SKIES...AND BREEZY AFTERNOON WINDS. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.....................PETRO AVIATION/FIRE WEATHER......BOHLIN VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:37 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.